I have had a severe sinus infection for about 5 days, with the nausea, disorientation, fever, night sweats, headache..... but yesterday when I woke up, I had a rash across my upper arm, shoulder, upper back, quadriceps and thighs. It looks like a heat rash, but is persisting... Although I'm feeling a bit better, and my sinuses are almost cleared, I've developed a pain in my upper right teeth today as well...
Is the rash possibly related to the sinus problem?
From the symptoms and picture,it looks like hives. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.
The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). You can take non-sedating antihistamines such as Cetirizine(Zyrtec) or Loratadine(Claritin) to get symptom relief. Sedating antihistamines such as Chlorphenamine(Benadryl) is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms but since you are pregnant so these are to be taken after consultation of your gynecologist.You may take Vitamin C and apply calamine lotion on the rashes.
If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.
Hope it helps. Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
I've had the same exact symptoms as you, and am trying to diagnose it. I've had a sinus infection for a few days and then last night I got a rash in the same areas as described. Did you ever receive a diagnosis from a doctor?
Did you ever figure this out. I've had this twice. Starts with a sinus infection, a bad one. Can feel it in my upper teeth & face. Fever, chills, headache, nauseous, then itching and pretty severe hives on my arms. My doctor who is a clinic doc didn't think they were connected, but when it happened again the exact same way, I now think ALL the symptoms are connected. Just a note, the hives start before I sought medical attention. The sinus infection does clear up pretty quickly after antibiotics. The hives settle down once medication starts. However heat & sun can reactivate them on and off for a couple of weeks. When I finally got over everything & was going along really well for a couple of months, the sinus infection came back, then the hives. Then I started the medicine again, just like before, and both are clearing up the same way. This is a real thing out there. I'm curious if anyone in the medical profession can identify it. The hives are unbarable by the way. I slept with fozen vegetable packs on my upper arms.
Ask the doctor to a culture of the infection and see what type of bacteria it is. Make sure the antibiotics are the correct ones to take for the infection you have. This happened to me for over a year. My sinus infection kept coming back and I kept getting hives and I was tired all of the time. I went to an ENT specialist and they did a culture. It came back as MRSA. He said it was very common and only certain antibiotics will cure it. The hives came from the type of bacterial infection... Once you get it cleared up, it shouldn't come back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.